From Littleton, Massachusetts, USA:
I am a 48 year male with no history of elevated sugars who went into anaphylactic shock this past summer which caused by yellow jacket bees. About two months later, and about the time I began desensitization, I had fasting blood sugars of 208 and 192 mg/dl [11.6 and 10.6 mmol/L]. Since that time, my physician has had me visit a diabetic teaching nurse and dietitian. The dietitian found no major problems with my diet, but suggested better balance throughout the day. I have been on cholesterol/triglyceride and blood pressure medications for several years, both of which are under control. As yet, I have my doctor has only said that I have hyperglycemia and has not diagnosed diabetes. I have been self-monitoring twice a day for a few days now which has shown fasting blood sugars of a low of 112-164 mg/dl [6.2-9.1 mmol/L]. Two hours after dinner my readings average 135 mg/dl [7.5 mmol/L].
Any idea what might be going on? Is it possible that the bee allergic reaction and/or the treatment is interfering with my sugars? I have looked high and low but cannot find any material on the subject.
You probably have diabetes. Whether the desensitization therapy has anything to do with the onset of diabetes is not known by me. My intuition says that the therapy did not cause the diabetes. A fasting greater than glucose 126 mg/dl [7 mmol/L] on two occasions is consistent with diabetes.
Original posting 28 Jan 2002
Posted to Diagnosis and Symptoms
Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.